223
Add a comment
You must be logged in to be able to post comments!
Create my account Sign in
Top comments
Comments
Reply

Exact same thing happened to me. My birth control prolonged my period and it wouldn't stop. The doctors put me on a higher dosage and it stopped straight away :). You probably just require a little extra estrogen like me

Reply

Actually with some birth control this is very much normal. When I first went on the nexplanon implant, I was bleeding for a constant 6 months. It eventually stopped and now I don't get them at all. I was concerned at first, of course, but the doctor informed me that majority of people experience this in the first year of use, before the side-effects subside for the final 2 years. You can also get prolonged bleeding with other birth control, such as the pill.

Reply

The Mirena IUD does the same. You bleed for a month or two (but not usually as heavy as a period and most days just spotting), then your periods are longer (a week or so but still mostly light/spotting), and eventually they stop all together at 6 months-a year for the next 4ish years (Mirena is a 5 year thing). It's still really worth it though. Of course there could still be a problem and OP should definitely get checked just to be sure!

Reply

Yes that's true. If it's heavy bleeding constantly then you'd need to get help in case of anaemia/iron deficiency. When I was bleeding for 6 months, it was lighter for most of the time, so it wasn't a health problem -just inconvenient!! xD Definitely worth it though

Reply

#84 - It's like that age-old question of, "If you could do [X] all at once instead of over the course of your life, would you?" It's not for everybody, but you do end up with less time overall spent acting as a blood faucet.

Reply

84 - It also varies greatly depending on the person and the pill. Some people get long bleeds, some get no periods at all. Some people just get their normal period as usual. It could be fine for you but I guess you won't know till you try.

Reply

48, I'm the total opposite. I got mine back in September and haven't had a period since then. None of my friends who've also gotten nexplanon have had the issues you said you did either.

Reply

I also have the nexplanon implant. I got it back in May 2014. At first, I was having a pretty regular period. Then it stopped for a month or two. But now, I've had brown spotting for a week, then my period for a week, and now I'm back to brown spotting. Birth control does weird things to people's bodies.

Reply

Hi, I'm the OP. I'm going to see a doctor somewhere this week because I'm so done with this. I'm currently on the implanon nxt. I read onliene that long periods are pretty common with this birthcontrol, and that they usually last for about 6 months. so that is why I haven't been to a doctor yet. I'm also really scared of getting it out, don't like needles too much. I'm just going to wait it out till it stops, I don't have a boyfriend anymore so that is somewhat of a brightside.

Reply

It's really not bad getting it taken out. left a small scar on me but it's not bad. they numb you up like when they put it in. I had the same problems. my doctor wasn't too worried about it. I was on my period more than not. it was the safest choice for me. not wanting to risk damaging my uterus with an IUD or anything of the like. he had told me that taking an oral dose of progestrene daily would help make my cycle regular but it never did. hope it works out for you!

Reply

This is only one of the reasons that most IUD's are a bad idea. They aren't 100% any more than any other kind of birth control and they can have horrendous side effects beyond prolonged bleeding. But to each their own. If you want a foreign object in ur lady parts, by all means.

Reply

Period blood is not the same as normal blood. It's from the uterine wall, not the bloodstream. I use to bleed 3 weeks then be off for a week before it repeated. I'd bleed through ultra sized tampons in an hour. I'm not dead and this happened 5 years ago. Birth control helped fixed this. You can't die from this but it should definitely be checked out.

Reply

You should get it checked by doctor OP but up until I got the Implanon in 2013 my periods were frequent and heavy. The birth control I am on is the only one i have tried that has reduced blood amount and length of period to a few days a month for me. I am 23....I bled like OP for 11 years of my life. Iron tablets and doctor check ups help keep you from being anemic and the doc keeps you from freaking out. However this sounds like a birth control side effect. If I you are the rare individual who bleeds like this due to a birth control then you need to switch your methods out with a doctor IMMEDIATELY.

Reply

i had one for 9 months straight. it was horrible and yes i had an iron deficiency. i was 17 and my doctor had to put me on birth control and iron supplements.

Reply

it's an IUD. it's normal for that type of birth control. I'm on it too haha but it's not a heavy period it's extremely light and you still get your normal period.

Too many negative votes, comment buried. Show the comment

Loading data…